Psycho-Babble Medication Thread 784723

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

lamictal and hair loss

Posted by curiousfish on September 23, 2007, at 18:00:28

ive been on lamictal for nearly a year and ive been realizing that my hair is quite a bit thinner than it used to be. I suppose i didnt notice because i had lots of curly hair. I've been searching other forums and apparently this is a big problem with lamictal. My current level of hair loss is actually acceptable, but I am afraid that I will keep losing. Does anyone have any similar experiences? I read that zinc and selenium supplements and shampoo are helpful.

thank you

 

Re: lamictal and hair loss curiousfish

Posted by Phillipa on September 23, 2007, at 18:52:51

In reply to lamictal and hair loss, posted by curiousfish on September 23, 2007, at 18:00:28

I didn't know that. Do other mood stabalizers do that? Male or female? Phillipa

 

Re: lamictal and hair loss

Posted by curiousfish on September 24, 2007, at 0:04:05

In reply to Re: lamictal and hair loss curiousfish, posted by Phillipa on September 23, 2007, at 18:52:51

i think others do as well. i procrastinated school work and did online research =P i talked to a pharmacist today who told me that he didnt think i was losing my hair..and if i did, then it was done. im female.

> I didn't know that. Do other mood stabalizers do that? Male or female? Phillipa

 

Re: lamictal and hair loss curiousfish

Posted by ClearSkies on September 24, 2007, at 7:52:23

In reply to Re: lamictal and hair loss, posted by curiousfish on September 24, 2007, at 0:04:05

> i think others do as well. i procrastinated school work and did online research =P i talked to a pharmacist today who told me that he didnt think i was losing my hair..and if i did, then it was done. im female.
>
> > I didn't know that. Do other mood stabalizers do that? Male or female? Phillipa
>
>

I had a similar experience with Topamax. When I discontinued the medication the hair grew back in - slowly. I was also on Lamictal, for a year and a half, but stopped taking it ultimately because it wasn't working well for me as a mood stabilizer, plus at the higher doses (above 300mg per day) my hair began to fall out as it did with Topamax.

I didn't ever explore taking supplements to attempt to counteract the hair loss. In the end, my doctor and I decided that a mood stabilizer wasn't the appropriate choice of medication for me. My hair has fully grown back.

ClearSkies

 

Re: lamictal and hair loss ClearSkies

Posted by Phillipa on September 24, 2007, at 20:03:22

In reply to Re: lamictal and hair loss curiousfish, posted by ClearSkies on September 24, 2007, at 7:52:23

Boy bet that is a relief to you and so glad it's back. Phillipa

 

Re: lamictal and hair loss

Posted by rskontos on September 25, 2007, at 17:16:47

In reply to Re: lamictal and hair loss ClearSkies, posted by Phillipa on September 24, 2007, at 20:03:22

Yes seems that the vitamin zinc is affected a neuro told me this early when my daughter went on I think it was depakote or maybe lamictal I don't remember. She had so much thick hair she didn't care but boy did we notice, hair everywhere!!! I notice it on topamax. I have been taking omega three, and evening primrose oil and once I got the omega three I notice a big difference in the hair slowing down and then stopping its falling out. I then I know it is crazy but i stopped the supplement and it eventually started falling out again so I started the supplement again is slowing down. So I think Omega three helps. Apparently according to the neuro all anti-convulsants have the tendency to make hair fall out. Oh I did add zinc to the mix because I specifically remembered the neuro saying that these anti-convulasants affect zinc levels which affect hair specifically. Hope this helps. And as hair thins naturally as you age..............


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.